Advice on headache side effect?

Posted By
CancerSpouse
12/2/2017 4:48pm
View other posts by
Activity
Replies: 7

Hey Warriors!

My husband, John, is in a UCLA clinical trial involving SD-101/Dynavax injections in combination with Keytruda infusions. The SD-101 always triggers a headache. And especially following double treatments, his headache is sustained for several days and quite severe in the first 48 hours. He also has fever and chills, as is typical.

He has alternated Tylenol and Advil for headaches and used Oxycodone during the most painful period. None seem to help enough. I would appreciate any suggestions that have worked for you or your loved ones with regard to treating the severe headaches.

BTW, the tumor on his deltoid that is being injected with SD-101 has shrunk dramatically. But we won't know about how the combo is affecting his other tumor on an adrenal gland until after his 90-day scans in December. Here's hoping ...

Keep up the fight!

Best,

Carol

So sorry your husband is dealing with bad headaches as a side effect. I get migraines now and then and Excedrin migraine helps if I catch it before it gets too bad. Tylenol, Aleve, Advil, none of those help me at all. Oxy gives me a horrible headache when I've taken it, which is a common side effect of opioids. So, if he hasn't tried Excedrin migraine I would give that a try. Otherwise I would ask his oncologist for a prescription medication specifically for migraines.. even if his headaches aren't at full migraine level, it's a little better than going straight to the heavy pain killers which can make headaches worse, not better, those are not typicallly prescribed for headache pain, they are better for body pain. 

Best,

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); Completed a year of infusions and surgery to remove last tumor

Jenn, thank you so much. Sound advice. ~ Carol

Jenn, thank you so much. Sound advice. ~ Carol

Post-craniectomy for removal of a brain met, my wife received Fioricet.   Worked well in that situation and it is specifically for headache.

Thank you! I will look into Fioricet, too.

Hi Carol,

 

Sorry that the headaches have persisted. I agree with Jenn, a migraine or a headache-specific med might be just what he needs to get some relief, definitely worth asking the question. Not sure if Imitrex is indicated with everything else going with (trial wise) but I have had several people tell me it helps quite a bit, not sure about the others. Hope he's feeling better soon!

Tex

Hi Tex, thanks for the advicce on Imitrex. Will look into that drug, too. I hope you are doing okay. ~ Carol